



Department of Pediatrics Renewal Day 2019 Thursday, April 18, 2019

Conference Room: Salon Ville Marie

Hotel Bonaventure, 900 rue de la Gauchetière Ouest Montréal, Québec, H5A 1E4, Tel. (514) 878-2332, <u>www.hotelbonaventure.com</u>

Coping with the changing face of pediatrics: Tools for today and tomorrow

Learning objectives:

- 1) Identify children with complexity wherever you are in your daily practice
- 2) To reflect on why this pediatric population is particularly vulnerable to unfavorable outcomes
- 3) Explore the challenges in providing optimal care to children with complexity from the perspective of a) the family and b) the health professional
- 4) Generate strategies in order to promote the delivery of effective and efficient care for children with complexity.

AGENDA

7:30 am **Breakfast and Registration** 8:00 am -8:05 am Welcoming Remarks and Introduction (5 min.) Presenter: Dr. Emmett Francoeur, Chair, Renewal Day Scientific and Planning Committee Associate Professor, McGill University Executive Associate Chair, Department of Pediatrics, McGill University Director, Child Development Program, McGill University Developmental and Behavioral Pediatric Services, Department of Pediatrics, Montreal Children's Hospital - Glen Site, MUHC 8:05 am - 8:20 am What is the Difference? (15 min.) Presenter: Dr. Hema Patel, MD, FRCPC, MSc (Clin Epi) Director, Pediatric Day Hospital Services Complex Care Service, Medical Day Hospital Associate Professor of Pediatrics Department of Pediatrics, The Montreal Children's Hospital – Glen Site - MUHC

8:20 am – 8:40 am	The Changing face of Pediatrics (20 min) <u>Presenter:</u> Dr. Hema Patel, MD, FRCPC, MSc (Clin Epi) Director, Pediatric Day Hospital Services Complex Care Service, Medical Day Hospital Associate Professor of Pediatrics Department of Pediatrics, The Montreal Children's Hospital – Glen Site - MUHC
8:40 am – 9:40 am	 Exploring the Challenges in Small Groups (50 min + 10 min Q&A) Participants will be asked to explore 3 questions at their tables which will then be explored as a group with documentation of solutions. Facilitators: 1- Dr. Preetha Krishnamoorthy, MDCM, FRCPC Associate Professor of Pediatrics Director, Undergraduate Education Pediatric Endocrinologist Department of Pediatrics, Montreal Children's Hospital – Glen Site – MUHC
	 2- Dr. Terry Sigman, MD, FRCP Assistant Professor of Pediatrics Director, Division of Gastroenterology Director of Continuing Professional Development Department of Pediatrics, Montreal Children's Hospital – Glen Site - MUHC
9:40 am – 10:10 am	What do we know about children with special healthcare needs? (30 min.) <u>Presenter:</u> Dr. Sara Long-Gagné Assistant Professor of Pediatrics Department of Pediatrics, Montreal Children's Hospital – Glen Site – MUHC
<u>10:10 am – 10:30 am</u>	Morning Break
10:30 am – 11:15 am	Through the eyes of patients and parents (35 min. + 10 min Q&A) <u>Moderator:</u> Dr. Emmett Francoeur Chair, Renewal Day Planning and Scientific Committee
11:15 am – 11:45 am	 Exploring Solutions: for tomorrow and for today (30 min) <u>Moderator:</u> Dr. Rislaine Benkelfat, MD, MBA Assistant Professor of Pediatrics Pediatrician, Division of General Pediatrics Cofounder and Executive Director for Ma MobiClinique Department of Pediatrics, Montreal Children's Hospital – Glen Site - MUHC <u>Presenters:</u> 1- Dr. Sara Long-Gagné Assistant Professor of Pediatrics Department of Pediatrics, Montreal Children's Hospital – Glen Site – MUHC

	 2- Dr. Anne Sbrocchi Associate Professor of Pediatrics Division of General Pediatrics – Complex Care Program Department of Pediatrics, Montreal Children's Hospital – Glen Site – MUHC
	 3- Dr. Hema Patel, MD, FRCPC, MSc (Clin Epi) Director, Pediatric Day Hospital Services Complex Care Service, Medical Day Hospital Associate Professor of Pediatrics Department of Pediatrics, The Montreal Children's Hospital – Glen Site - MUHC
11:45 am – 11:50 pm	Closing remarks (5 min) Dr. Michael Shevell, Chairman, Department of Pediatrics Professor (with Tenure) Departments of Pediatrics and Neurology/Neurosurgery, McGill University Guyda Chair in Pediatrics Pediatrician-in-Chief, Montreal Children's Hospital, McGill University Health Centre (MUHC)
<u>11:50 – 12:00 pm</u>	<u>Adjournment and Drawing of prizes</u> Dr. Emmett Francoeur Chair, Renewal Day Planning and Scientific Committee